Exact solution for branch vertices constrained spanning problems - LIRMM - Laboratoire d’Informatique, de Robotique et de Microélectronique de Montpellier Access content directly
Journal Articles Electronic Notes in Discrete Mathematics Year : 2013

Exact solution for branch vertices constrained spanning problems

Abstract

Given a connected graph G, a vertex v of G is said to be a branch vertex if its degree is strictly greater than 2. The Minimum Branch Vertices Spanning Tree problem (MBVST) consists in nding a spanning tree of G with the minimum number of branch vertices. This problem has been well studied in the literature and has several applications specially for routing in optical networks. However, this kind of applications do not explicitly impose a sub-graph as solution. A more flexible structure called hierarchy is proposed. Hierarchy, which can be seen as a generalization of trees, is de ned as a homomorphism of a tree in a graph. Since minimizing the number of branch vertices in a hierarchy does not make sense, we propose to search the minimum cost spanning hierarchy such that the number of branch vertices is less than or equal to an integer R. We introduce the Branch Vertices Constrained Minimum Spanning Hierarchy (BVCMSH) problem which is NP-hard. The Integer Linear Program (ILP) formulation of this new problem is given. To evaluate the di erence of cost between trees and hierarchies, we confront the BVCMSH problem to the Branch Vertices Constrained Minimum Spanning Tree (BVCMST) problem by comparing its exact solutions. It appears from this comparison that when R 2, the hierarchies improve the average cost from more than 8% when jVGj = 20 and from more than 12% when jVGj = 30.
Fichier principal
Vignette du fichier
1-s2.0-S1571065313001376-main.pdf (398.43 Ko) Télécharger le fichier

Dates and versions

lirmm-01648023 , version 1 (24-11-2017)

Identifiers

Cite

Massinissa Merabet, Sylvain Durand, Miklós Molnár. Exact solution for branch vertices constrained spanning problems. Electronic Notes in Discrete Mathematics, 2013, 41 (5), pp.527-534. ⟨10.1016/j.endm.2013.05.134⟩. ⟨lirmm-01648023⟩
93 View
34 Download

Altmetric

Share

Gmail Facebook X LinkedIn More